Florida, 2003

Lightning Strike in Florida, August 4, 2003

August 4, 2003 · NWS TAE · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$7,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 4, 1:00 AM EST, 7 hours 30 minutes earlier.

Area forecast discussion, Aug 4, 1:00 AM EST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 AM EDT MON AUG 4 2003

CURRENTLY ISOLATED SHOWERS DRIFT EAST ACROSS THE COASTAL WATERS AND
PORTIONS OF THE BIG BEND AND PANHANDLE. AREAS OF RAIN HAVE
DISSIPATED OVER GA LEAVING SOME MID AND HIGH CLOUDS. THROUGHOUT THE
CWA LIGHT TO CALM WINDS AND MILD TEMPS PERSIST.

SHORT TERM FORECAST REMAINS THE SAME...H5 LOW REMAINS PARKED OVER
THE WESTERN GREAT LAKES WITH THE TROF BASE JUST NORTH OF THE AREA.
ON THE SURFACE...THE BERMUDA HIGH RIDGE AXIS IS SITUATED THROUGH
CENTRAL FLA INTO THE CENTRAL GULF. THE MEAN FLOW WILL PICK UP SOME
TODAY AND TUESDAY...SO, LOOKING AT A TYPE 5 DAY WITH W-SW FLOW
GREATER THAN 10 KTS...THIS WOULD FAVOR HIGHER POPS IN THE FL AND AL
ZONES. PLANNING ON MESHING THE AVG GUIDANCE...SEABREEZE CLIMO AND
SURROUNDING OFFICES FX, COMING UP WITH 60 POPS TODAY FOR ALL ZONES.
THEN BACK TO THE USUAL 50% UNTIL THE END OF THE WEEK. GFS IS HINTING
AT GETTING SOME DRIER AIR INTO THE SE AS A LOW IS PROGGED TO MAKE
ITS WAY ACROSS THE CENTRAL US AND DRAG A FRONT INTO THE CWA
THURS/FRI. STILL HOLDING ONTO CHANCE POPS BUT LOWER THAN 50 FOR NE
ZONES.

TEMPS REMAIN JUST NEAR CLIMO FOR THE NEXT FEW DAYS. BUT AS SEEN
FROM THE PAST FEW DAYS...IT IS POSSIBLE FOR RAIN PLAGUED AREAS TO
REMAIN IN THE MID 80S FOR HIGHS. OVER NIGHT TEMPS WILL CONTINUE TO
BE MUGGY WITH MIN TEMPS IN THE MID TO LOW 70S.

.MARINE...WINDS SHOULD PICK UP TO THE 10 TO 15 KT RANGE LATE WED AND
A TAD MORE WESTERLY AS ABOVE MENTIONED FRONT APPROACHES MARINE AREA.

.FIRE WX...NO CONCERNS

.EXTENDED...AS MENTIONED ABOVE...LOWERED POPS A TAD AT THE END OF
THE WEEK FOR NE ZONES (AL AND N GA).

.PRELIMINARY POINT TEMPS/POPS...

TLH 89 73 90 73 / 60 30 50 30
PFN 87 76 88 75 / 60 30 50 30
DHN 88 73 89 72 / 60 30 50 30
ABY 89 73 89 72 / 60 30 50 30
VLD 89 73 90 72 / 60 30 50 30
CTY 88 74 89 74 / 60 30 50 30

.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

BOLINSKI
Hazardous weather outlook, Aug 4, 5:00 AM EST, 3 hours 30 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-
142>148-155>161-051000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT MON AUG 4 2003

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
AFTERNOON SHOWERS AND THUNDERSTORMS ARE FORECAST FOR ALL AREAS. SOME
STRONG STORMS MAY DEVELOP AND PRODUCE WIND GUSTS OF 30 TO 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND POSSIBLY SOME SMALL
HAIL. LOCALLY HEAVY RAINFALL IN EXCESS OF TWO INCHES WILL ALSO BE
POSSIBLE IN ISOLATED STORMS...WHICH COULD CAUSE PONDING OF WATER ON
ROADWAYS AND OTHER POOR DRAINAGE AREAS. NO WIDESPREAD SEVERE WEATHER
IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS
AND THUNDERSTORMS WILL PERSIST IN THE AFTERNOONS AND EVENINGS
THROUGH MID WEEK. A FRONT WILL MOVE THROUGH THE SOUTHEAST AND
CHANCES OF RAIN MAY DIMINISH SOME FOR MORE NORTHERLY AREAS OF THE
COUNTY WARNING AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

10-BOLINSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Walton

When
August 4, 8:30 AM EST
Where
Walton County, 2 mi W of Blue Mtn Beach
Injuries
1 direct, 0 indirect
Property damage
$7,000
Reported by
NEWSPAPER
Coordinates
30.619, -86.171 (the zone’s center; the record gives no point)

Lightning struck a tree adjacent to a Dune Allen Beach house. The bolt bounced through the house, blowing doors off their hinges and knocking cabinets off the walls. One occupant was slightly injured when she was thrown into a kitchen wall by the force of the explosion. Reported by the Destin Log.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377664.